EconPapers    
Economics at your fingertips  
 

Who would invest only in the risk-free asset?

N. Azevedo, D. Pinheiro, S. Z. Xanthopoulos () and A. N. Yannacopoulos ()
Additional contact information
N. Azevedo: Financial Stability Department, Banco de Portugal, Rua Castilho, 24, Lisboa, Portugal2School of Economics and Management, Universidade do Minho, Braga, Portugal
D. Pinheiro: Department of Mathematics, Brooklyn College of the City University of New York, Brooklyn, NY 11210, USA4Department of Mathematics, The Graduate Center of the City University of New York, New York, NY 10016, USA
S. Z. Xanthopoulos: Department of Statistics and Actuarial-Financial Mathematics, University of the Aegean, Samos, Greece
A. N. Yannacopoulos: Department of Statistics and Laboratory of Stochastic Modelling and Applications, Athens University of Economics and Business, Athens, Greece

International Journal of Financial Engineering (IJFE), 2018, vol. 05, issue 03, 1-14

Abstract: Within the setup of continuous-time semimartingale financial markets, we show that a multiprior Gilboa–Schmeidler minimax expected utility maximizer forms a portfolio consisting only of the riskless asset if and only if among the investor’s priors there exists a probability measure under which all admissible wealth processes are supermartingales. Furthermore, we show that under a certain attainability condition (which is always valid in finite or complete markets) this is also equivalent to the existence of an equivalent (local) martingale measure among the investor’s priors. As an example, we generalize a no betting result due to Dow and Werlang.

Keywords: Martingale measures; portfolio optimization; robust utility (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S242478631850024X
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijfexx:v:05:y:2018:i:03:n:s242478631850024x

Ordering information: This journal article can be ordered from

DOI: 10.1142/S242478631850024X

Access Statistics for this article

International Journal of Financial Engineering (IJFE) is currently edited by George Yuan

More articles in International Journal of Financial Engineering (IJFE) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2019-05-10
Handle: RePEc:wsi:ijfexx:v:05:y:2018:i:03:n:s242478631850024x